Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Urologist   »  

Have prostitatis. Feeling burning in penis and testis after starting z pack. How to improve?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Went back to the urologist for a 1 month follow-up for prostitatis. I had been on Cirpo 500mg for 30 days before seeing him. He did a very thorough exam the first visit and multiple cultures (urine before and after prostate massage and a discharge when examining penis). Put me on a five day Z pack, mobic, and flomax. I started feeling better a few days after the z pack but about 12 days after starting the z pack the burning in my penis and shaft, testical pain left only, and rectal pain after a bm came back.

Today he asked me about my symptoms and said I started with bacterial prostatis that has turned into inflammatory pre chronic prostitis probably due to my immune system being suppressed by humaria for crohns. Should he have not done some type of exam to see if things were improving? I figured he would at least check my prostrate to see if the meds were helping.

I am to take 2.5mg of valium at bedtime to help with the prostitits he said he has had great results because it relaxres the pelvic floor. He said frequent sex/ejaculation to clear pipes out but he doesn't understand that makes the pain worse.

I am a little confused and I really didn't want to ask him what the pelvic floor was and what it had to do with the pain in my penis and testical and the prostrate. a 38 year old man probably should understand their plumbing better
Posted Sun, 14 Oct 2012 in Penis Problems
Answered by Dr. Aparna Kohli 3 hours later
Thanks for writing in.
While he should have done a follow up exam, a diagnosis of prostatitis is not made only on an exam. You need a complete history and some lab results as well.
Also, prostatitis is a notoriously chronic and difficult to treat condition. So people often have the same symptoms again and again.
As far as the pelvic floor is concerned, it is basically a sheet of muscle which provides support to the organs above. The support is for structures like the urinary bladder and the small intestines. Also, it helps us maintain continence ( which means we can control the passage of stools and urine)
The valium will help relax the muscles and with the pain as well ( because it relaxes the muscles). Whenever, there is some kind of injury or infection, the surrounding muscles contract ( to protect the organs from further injury) which further increases the pain.
You should be telling your urologist that intercourse hurts. But yes, it will help clear the infection out
Hope that helps
Above answer was peer-reviewed by
Follow-up: Have prostitatis. Feeling burning in penis and testis after starting z pack. How to improve? 12 hours later
Will this cause rectal pain after a bm. The rectal poison isn't like what I get with the crohns.
Answered by Dr. Aparna Kohli 1 hour later
Yes, this could be contributing to the pain.
Above answer was peer-reviewed by
Follow-up: Have prostitatis. Feeling burning in penis and testis after starting z pack. How to improve? 5 hours later
My fear is that there could be something else going on since not cleared up. The urologist said prostatitis is difficult at time to clear up and my immune system being suppressed and the Humria every 10 days don't help.
I am afriad this will cause an abscess to develope. Read this on the internet.
How do I know if the meds he is treating me with (flomax, mobic, and now valium, finished two differant types of antibotics) are doing the job?
I am going to talk with my PCP tomorrow or Saturday when I see him to get my next humaria injectionl.
Answered by Dr. Aparna Kohli 8 hours later
Its true that the Humaria could be interfering with the healing process. Further, as it is chronic prostatitis is a condition which is difficult to treat. While you're on antibiotics, its extremely unlikely that an abscess will develop.
The only way to know whether the meds are working or not, is to do a prostate exam during which prostate massage can be done and the secretions can be sent for culture. We should have a fair idea after the culture results whether we have taken care of the infection or not. In addition, we should have a urine culture done to make sure we are not
Let me know if I can address any more questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor